| Model Number |
DISSECTOR, 4.0MM X 13CM |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/31/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an arthroscopy the shaver attachment produced metal debris.It was possible to remove the metal debris from the patient by rinsing.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8400ds serial/batch number (b)(6) was received for evaluation.Functional testing was not performed due to damage to the device.Visual inspection found scratch lines inside and outside the outer tube, consistent with a site of metal debris production at the cutting head.Discoloration inside the outer tube.The most likely cause(s) of reported failure is the evidence observed, the event is consistent with prying/leveraging against bone.